What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 24, 1:28 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 1:28 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
228 PM EDT Sun Aug 24 2025
.SYNOPSIS...
Scattered showers will become more widespread this evening along
a slow moving front, with localized strong thunderstorms
possible, especially in the Adirondacks. Lingering shower and
thunderstorm chances will be mainly in northeastern Vermont on
Monday as cooler and drier air returns. Another cold front will
swing through on Thursday with chances of showers but mainly
reinforce a dry weather pattern.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
As of 228 PM EDT Sunday...Isolated showers, some of which will
briefly be capable of lightning, will trend organized through
the early evening before weakening. The Storm Prediction Center
maintains a marginal (1 out of 5) risk of an isolated severe
thunderstorm within the Adirondack region from late this
afternoon through early evening, with a chance of localized
damaging wind and/or hail approaching 1" diameter. Convection
Allowing Model (CAM) guidance has been a little underdone on
convection across western/central New York early this afternoon,
giving credence to the idea of possibly the more robust line of
thunderstorms occurring with cells growing upscale/linear with
time. Most of this activity may stay just south of the region,
but that would be the best chance of both heavier rainfall and
severe weather. Otherwise, broadly increasing diurnally-driven
instability from the Adirondacks eastward into Vermont should
support scattered showers and a chance of thunder late this
afternoon into the evening before diminishing. Again, a lot of
the higher PoPs are driven by the expected line of thunderstorms
materializing in northern New York, so there is still some
uncertainty. Generally the front that is approaching from the
west is expected to be quasi-stationary/very slow moving such
that forward progress of this line of showers may be limited.
The precipitation forecast, relatedly, may trend a little
lighter in central/eastern Vermont relative to the deterministic
(specific amount) forecast as the picture of the convection
becomes more clear.
Locally gusty winds in the eastern Champlain Valley, which have been
as high as the 30 to 35 MPH range, today will persist through
around midnight, then sharply diminish as low level flow turns
more westerly and weakens as the surface front moves into the
vicinity. Less impactful weather is expected for tomorrow as
there has become good consensus on limited instability in our
region with the cold front sliding through Vermont during the
morning hours. Hence, HREF- calibrated probabilities of thunder
are mainly low, peaking at 40% in far northeastern Vermont, and
limited to eastern portions of the state and largely noon to 2
PM. The main weather story will probably be a return to drier
air as westerly flow picks up, so dew points will fall back into
the "comfortable" category after a moderately humid period.
Temperatures should be seasonably warm ranging from the mid 70s
to low 80s in the valleys and upper 60s to low 70s in mid-
slopes/higher elevation towns. The drier air mass, along with
diminishing winds, will lead to a cooler, seasonable night as
temperatures tomorrow night dip into the low 40s to low 50s for
most spots.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 159 PM EDT Sunday...The forecast for Tuesday has
unfortunately trended drier as low level air will be dry with
all of the upper level forcing either well north of the area or
passing to our southwest. Have kept with the National Blend of
Models for PoPs at this point, as diurnally driven pop up
showers can't be ruled out, but any appreciable rainfall looks
unlikely. Main focus for this period will be related to the
dryness, as large scale pattern is favorable for deep mixing and
sharply lowering dew points during the day. Relative humidity
will probably drop into the 30-40% range, generally lowest in
the western Champlain Valley given modest downsloping. Top of
the mixed layer winds will tend to be strongest early in the day
and stronger farther east in eastern New England, so magnitude
of wind gusts don't look overly strong - expect mainly peaking
near 25 MPH. High temperatures should be below normal with the
cooler air mass settling in, ranging from the mid 60s to mid
70s. Similarly, lows Tuesday night will be chillier than the
previous night, although not cold enough to have frost concerns
even in notorious cold spot Lake Clear/Adirondack Regional
Airport.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 159 PM EDT Sunday...Upper level troughing and broad cyclonic
flow will continue to produce increased cloud cover, northwesterly
flow, and cooler conditions across the forecast area for the latter
half of the week. Highs are likely to not reach above the upper 60s
and 70s and lows could fall as low as the upper 30s and 40s. Most
likely time for precipitation will be Thursday through Friday as a
cold front looks to move through the region with chances 20-40%
during this period. This cold front may also make Thursday somewhat
breezy out of the west/southwest. Following the cold front, ridging
and high pressure are anticipated with temperatures remaining
slightly below seasonal averages.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Several rounds of showers and
thunderstorms are expected this afternoon through tomorrow as a
frontal boundary crosses the region. Winds will remain gusty
15-30 knots from the south through about 22Z Sunday - 00Z
Monday, then begin to decrease below 10 knots, continuing out of
the south/southwest except at RUT where the southeasterly
drainage wind should prevail. While conditions should remain
primarily VFR over the next 12 hours, brief reductions in
visibility are anticipated as showers and thunderstorms pass
over terminals. Stronger showers and thunderstorms may even
produce gusty winds. After 06Z Monday, ceilings will gradually
lower as surface moisture increases, mostly to MVFR levels,
though some models are suggesting that IFR vis and cig could
develop at SLK and MPV around 08Z-14Z Monday as winds decrease.
Confidence is low for this solution at the moment, but it is
something we'll continue to monitor into the evening.
Outlook...
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. Slight chance SHRA.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. Chance SHRA, Slight chance TSRA.
Thursday Night: VFR. Chance SHRA.
Friday: VFR. Chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Kutikoff
NEAR TERM...Kutikoff
SHORT TERM...Kutikoff
LONG TERM...Storm
AVIATION...Storm
Hazardous weather outlook, Aug 24, 12:42 AM EST, 15 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
142 AM EDT Sun Aug 24 2025
NYZ026>031-034-035-087-VTZ001>011-016>021-250545-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
142 AM EDT Sun Aug 24 2025
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Wind gusts of 30 to 35 mph in the Champlain Valley will slowly abate
after sunrise. Marginally conducive conditions for producing strong
thunderstorms will be present across northern New York this
afternoon. A few stronger showers or thunderstorms could produce
briefly gusty winds. Locally heavy rain will be possible in
thunderstorm activity today and Monday, but are expected to be
largely beneficial.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 24, 1:47 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Burlington VT
247 PM EDT Sun Aug 24 2025
NYZ029-030-241930-
Southeastern St. Lawrence NY-Southern Franklin NY-
247 PM EDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN AND
SOUTHEASTERN ST. LAWRENCE COUNTIES THROUGH 330 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clifton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tupper Lake Village, Clifton, Colton, Tupper Lake, Piercefield, Fine,
Hopkinton, Clare, Parishville, Carry Falls Reservoir, Conifer,
Wanakena, Gale, Cranberry Lake, Newton Falls, Childwold, Star Lake,
and Shurtleff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4410 7499 4422 7508 4449 7469 4423 7440
TIME...MOT...LOC 1847Z 242DEG 24KT 4420 7494
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
StormSpecial weather statement, Aug 24, 4:07 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Burlington VT
507 PM EDT Sun Aug 24 2025
NYZ026-027-029-030-087-242145-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-
Southwestern St. Lawrence NY-
507 PM EDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES THROUGH 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pierrepont, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Potsdam Village, Brasher, Pierrepont, Parishville, Lawrence,
Stockholm, Dickinson, Potsdam, Moira, Norfolk, Canton, Hopkinton,
Clare, Russell, Colton, North Stockholm, West Parishville, Brasher
Center, West Stockholm, and Nicholville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4443 7493 4453 7514 4492 7482 4477 7451
TIME...MOT...LOC 2107Z 215DEG 22KT 4454 7498
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Hastings